Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 155, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 24, 2012, 12:07 AM CDT for 7 counties in Nebraska. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2012, 12:07 AM CDT (05:07 UTC)
- Expired
- May 24, 2012, 1:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Buffalo County, NE, Greeley County, NE, Hall County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Sherman County, NE
The radar
The Grand Island radar (KUEX), 119 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 12:45 AM CDT | HAIL 1 | Grand Island, NE | DELAYED REPORT. HAIL LASTED APPROXIMATELY 5-10 MINUTES AND COVERED THE GROUND WITH QUARTER SIZED STONES NEAR THE INTERSECTION OF HIGHWAY 34/281. |
| May 24, 12:46 AM CDT | HAIL 1 | Grand Island, NE | QUARTER-SIZE HAIL ACCOMPANIED BY WIND GUSTS OF 40-50 MPH ON THE SOUTH SIDE OF GRAND ISLAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 10:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1035 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2387 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
931
WUUS53 KGID 240507
SVRGID
NEC019-077-079-093-121-125-163-240600-
/O.NEW.KGID.SV.W.0155.120524T0507Z-120524T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1207 AM CDT THU MAY 24 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHERN GREELEY COUNTY IN CENTRAL NEBRASKA...
NORTHERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA...
HOWARD COUNTY IN CENTRAL NEBRASKA...
MERRICK COUNTY IN CENTRAL NEBRASKA...
NANCE COUNTY IN CENTRAL NEBRASKA...
EASTERN SHERMAN COUNTY IN CENTRAL NEBRASKA...
* UNTIL 100 AM CDT
* AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ST. PAUL...OR 21 MILES NORTH OF GRAND
ISLAND...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUSHING...CHAPMAN...WOLBACH...PALMER...ARCHER...CENTRAL CITY...
BELGRADE...FULLERTON AND GENOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4154 9829 4149 9828 4149 9811 4151 9804
4153 9780 4140 9770 4105 9806 4079 9860
4130 9901 4140 9881 4139 9875 4142 9875
4157 9844
TIME...MOT...LOC 0507Z 240DEG 38KT 4124 9840
WIND...HAIL <50MPH 1.00IN
$$
GUERRERO3 follow-up statements
423
WWUS53 KGID 240539 RRA
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1239 AM CDT THU MAY 24 2012
NEC019-163-240549-
/O.CAN.KGID.SV.W.0155.000000T0000Z-120524T0600Z/
BUFFALO NE-SHERMAN NE-
1239 AM CDT THU MAY 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHERMAN AND
NORTHEASTERN BUFFALO COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4095 9870 4106 9871 4139 9873 4157 9844
4154 9829 4149 9828 4149 9811 4151 9804
4153 9780 4140 9770 4105 9806 4079 9860
TIME...MOT...LOC 0539Z 240DEG 38KT 4141 9801
$$
NEC077-079-093-121-125-240600-
/O.CON.KGID.SV.W.0155.000000T0000Z-120524T0600Z/
GREELEY NE-HALL NE-HOWARD NE-MERRICK NE-NANCE NE-
1239 AM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NANCE...
MERRICK...HOWARD...NORTHERN HALL AND SOUTHEASTERN GREELEY COUNTIES
UNTIL 100 AM CDT...
AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR FULLERTON...OR 36 MILES NORTHEAST OF GRAND
ISLAND...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN NANCE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4095 9870 4106 9871 4139 9873 4157 9844
4154 9829 4149 9828 4149 9811 4151 9804
4153 9780 4140 9770 4105 9806 4079 9860
TIME...MOT...LOC 0539Z 240DEG 38KT 4141 9801
WIND...HAIL <50MPH 1.00IN
$$
GUERRERO115
WWUS53 KGID 240546
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1246 AM CDT THU MAY 24 2012
NEC077-079-093-121-125-240600-
/O.CON.KGID.SV.W.0155.000000T0000Z-120524T0600Z/
GREELEY NE-HALL NE-HOWARD NE-MERRICK NE-NANCE NE-
1246 AM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NANCE...
MERRICK...HOWARD...NORTHERN HALL AND SOUTHEASTERN GREELEY COUNTIES
UNTIL 100 AM CDT...
AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
GRAND ISLAND...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
COTESFIELD...ELBA...ST. LIBORY...ST. PAUL...CHAPMAN...ARCHER...
CENTRAL CITY...PALMER...CUSHING...FULLERTON...WOLBACH AND BELGRADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4080 9858 4096 9868 4107 9869 4140 9871
4157 9844 4154 9829 4149 9828 4149 9811
4151 9804 4153 9780 4140 9770 4106 9805
TIME...MOT...LOC 0546Z 238DEG 40KT 4094 9838
WIND...HAIL 70MPH 1.00IN
$$
GUERRERO107
WWUS53 KGID 240558 RRA
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1258 AM CDT THU MAY 24 2012
NEC077-079-093-121-125-240608-
/O.EXP.KGID.SV.W.0155.000000T0000Z-120524T0600Z/
GREELEY NE-HALL NE-HOWARD NE-MERRICK NE-NANCE NE-
1258 AM CDT THU MAY 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NANCE...MERRICK...HOWARD...
NORTHERN HALL AND SOUTHEASTERN GREELEY COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4080 9858 4096 9868 4107 9869 4140 9871
4157 9844 4154 9829 4149 9828 4149 9811
4151 9804 4153 9780 4140 9770 4106 9805
TIME...MOT...LOC 0558Z 238DEG 40KT 4101 9823
$$
GUERREROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 11:04 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 23, 11:04 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1104 PM CDT WED MAY 23 2012 .UPDATE...KUEX INDICATES CONVECTION SPREADING IN AERIAL COVERAGE ACROSS THE NORTHWESTERN ONE-THIRD OF THE CWA. SHORT TERM GUIDANCE CONTINUES TO SUGGEST THIS A TREND WHICH WILL CONTINUE. DEEP LAYER MUCAPE VALUES NEAR 1000J/KG AND DEEP LAYER BULK SHEAR NEAR 50KTS WILL CONTINUE TO PROMOTE A THREAT OF LARGE HAIL. A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED WHICH COVERS THE ENTIRE CWA THROUGH 10Z. FORECAST HAS BEEN UPDATED TO INCLUDE THIS NEW SEVERE THUNDERSTORM WATCH. && .PREV DISCUSSION... /ISSUED 949 PM CDT WED MAY 23 2012/ UPDATE...EVENING UPPER AIR ANALYSIS INDICATES TROUGHING OVER THE WESTERN CONUS WITH A RIDGE OVER THE EAST. MID AND UPPER LEVEL JET ENERGY EXTENDS FROM THE WEST-CENTRAL CONUS...SOUTHEAST INTO THE MID ROCKY MOUNTAIN RANGE AND THEN NORTHEAST ACROSS THE CENTRAL PLAINS. A ~100KT UPPER LEVEL JET STREAK AND A ~70KT MID LEVEL JET STREAK IS NOTED ACROSS THE WEST-CENTRAL CONUS AND BEGINNING TO PUSH INTO THE CENTRAL PLAINS. WATER VAPOR IMAGERY SHOWS A MID LEVEL SHORT WAVE APPROACHING THE MID ROCKY MOUNTAIN RANGE. AT THE SURFACE A COLD FRONT EXTENDS FROM NEAR KOMA...TO NEAR KCNK...TO NEAR KDDC. LOW LEVEL FLOW IS FROM THE THE NORTHEAST ACROSS MUCH OF OUR CWA AS A RESULT...ALTHOUGH LOCATIONS FROM THAYER COUNTY TO MITCHELL COUNTY...STILL AHEAD OF THE LOW LEVEL BAROCLINIC ZONE...REMAIN FROM THE SOUTHEAST. KUEX SHOWS A THIN LINE OF CONVECTION...ALONG THE LOW LEVEL BAROCLINIC ZONE...EXTENDING FROM THAYER COUNTY TO MITCHELL COUNTY...BUT ADDITIONAL CONVECTION IS NOT FIRING FARTHER NORTHWEST ACROSS MUCH OF THE REST OF THE CWA. SHORT TERM GUIDANCE SUGGESTS SURFACE-BASED CONVECTION WILL REMAIN POSSIBLE ALONG THE LOW LEVEL BAROCLINIC ZONE THROUGH 04Z OR SO...HOWEVER THIS ACTIVITY SHOULD DIMINISH THEREAFTER AS DIABATIC HEATING IS COMPLETELY LOST AND REMNANT FORCING ALONG THE BAROCLINIC ZONE REMAINS FAIRLY WEAK. THE INDIRECT THERMAL CIRCULATION WITHIN THE LEFT-FRONT QUAD OF THE APPROACHING MID LEVEL JET STREAK...ALONG WITH CONTINUALLY INCREASING OMEGA AHEAD OF THE MID LEVEL SHORT WAVE...WILL CONTINUE TO PROMOTE PRECIPITATION ACROSS MUCH OF THE CWA THROUGH THE OVERNIGHT HOURS. AT THIS TIME IT APPEARS THE BULK OF THE FORCING OVERNIGHT WILL BE RELEGATED TO THE NORTHERN HALF OF THE CWA WHICH IS WHERE MOST OF THE PRECIPITATION WILL BE REALIZED. SPC MESO-ANALYSIS INDICATES DEEP LAYER MUCAPE VALUES OF AROUND 1000J/KG CURRENTLY IN EXISTENCE ACROSS MUCH OF THE CWA...WITH DEEP LAYER SHEAR OF AROUND 60KTS. THE COMBINATION OF MODERATE INSTABILITY AND VERY STRONG DEEP LAYER SHEAR WILL CONTINUE TO PROMOTE A THREAT OF LARGE HAIL ACROSS MUCH OF THE CWA THROUGH EARLY MORNING THURSDAY. WENT AHEAD AND UPDATED THE FORECAST WITH SLIGHT CHANGES MADE TO HOURLY GIRDS TO BETTER REFLECT CURRENT TRENDS...ESPECIALLY REGARDING CLOUD COVER. CURRENT POPS ACROSS NORTHERN PORTIONS OF THE CWA LOOK RIGHT ON FOR TONIGHT AND THUS RAIN CHANCES WERE LEFT AS IS. PREV DISCUSSION... /ISSUED 637 PM CDT WED MAY 23 2012/ AVIATION...00Z KGRI TAF. THUNDERSTORM DEVELOPMENT COULD OCCUR ALONG A SURFACE COLD FRONT CONTINUING TO MOVE TO THE SOUTHEAST. THIS SURFACE CONVECTION SHOULD REMAIN SOUTHEAST OF THE TERMINAL. LATER ON TOWARD LATE EVENING...A LOW-LEVEL JET WILL ENCOURAGE SEVERE THUNDERSTORMS TO DEVELOP AND LINGER INTO THE EARLY OVERNIGHT HOURS. WIND MAY BE A BIT GUSTY FOR THURSDAY...WITH SOME SMALL CHANCES OF THUNDERSTORMS. HOWEVER...CHANCES OF PRECIPITATION ON THURSDAY ARE SMALL ENOUGH TO LEAVE OUT OF THE FORECAST FOR NOW. PREV DISCUSSION... /ISSUED 419 PM CDT WED MAY 23 2012/ UPDATE...SENT AN UPDATE TO THE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH 293 FOR PORTIONS OF THE FORECAST AREA THROUGH 11 PM CDT. THE GREATEST POTENTIAL FOR ANY SEVERE STORMS WILL REMAIN WITH AND ALONG EITHER SIDE OF A SLOWLY PROGRESSING COLD FRONT...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY CONCERNS WITH ANY STORMS THAT DO DEVELOP. PREV DISCUSSION... /ISSUED 400 PM CDT WED MAY 23 2012/ SHORT TERM...A FAIRLY ACTIVE START TO THE FORECAST IS EXPECTED THIS EVENING AS A COLD FRONT SLOWLY MAKES ITS WAY ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...WITH AN ASSOCIATED MID LEVEL LOW PRESSURE SYSTEM TO THE WEST EXPECTED TO HELP BRING SOME WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS MUCH OF THE FORECAST AREA DURING THE OVERNIGHT HOURS TONIGHT. SHORT TERM MODELS ARE IN MODERATE DISAGREEMENT WITH INITIATION OF CONVECTION ALONG A PASSING COLD FRONT...CURRENTLY DRAPED FROM NEAR NORFOLK...ACROSS GRAND ISLAND...SOUTH WESTWARD TOWARDS HOLDREGE. THIS FRONT HAS BEEN VERY SLOW TO WORK ITS WAY ACROSS THE FORECAST AREA THIS AFTERNOON...AND SO FAR HAS YET TO PRODUCE ENOUGH FORCING TO BREAK LOW LEVEL CAP. 12Z NAM AND WRF BOTH DID TRY AND INITIATE CONVECTION...BUT 18Z NAM AND LATEST HRRR BOTH HOLD OFF ANY WIDESPREAD SHOWER OR THUNDERSTORM ACTIVITY TILL FORCING FROM MID LEVEL LOW TO OUR WEST APPROACHES CENTRAL NEBRASKA AROUND MIDNIGHT. THAT BEING SAID...INGREDIENTS ARE IN PLACE...AS LATEST MESO ANALYSIS SHOWS A FINGER OF 2000+ J/KG OF CAPE ACROSS THE LOCAL AREA NEAR THE SLOWLY PROGRESSING FRONT...AND LITTLE INHIBITION AS WELL AS DEVELOPING CU FIELD IN SATELLITE. PER CONSENSUS AMONG MODELS...DID BACK OFF ON INITIATION OF CONVECTION THIS AFTERNOON...BUT INSERTED MENTION OF SEVERE STORMS AFTER 00Z...AS COMBINATION OF SHEAR AND INSTABILITY SHOULD BE SUFFICIENT FOR SOME SUPERCELLS TO DEVELOP IF INITIATION CAN BE REALIZED NEAR THE FRONT. BEHIND THE FRONT...AS THE MID LEVEL SHORTWAVE APPROACHES THE REGION...BROADER SCALE FORCING SHOULD BE AMPLE ENOUGH TO DEVELOP WIDESPREAD CONVECTION ACROSS THE LOCAL AREA BY AROUND MIDNIGHT...CONTINUING INTO THE OVERNIGHT HOURS...SO THE POTENTIAL FOR SEVERE HAIL AND STRONG WINDS REMAIN A CONCERN. THEREAFTER...THE ATMOSPHERE SHOULD BEGIN TO STABILIZE BEHIND THE DEPARTING MID LEVEL WAVE...WITH A SMALL CHANCE FOR SHOWERS AND AN ISOLATED THUNDERSTORM CONTINUING INTO THE AFTERNOON HOURS WITH NEAR TO SLIGHTLY BELOW SEASONAL TEMPERATURES EXPECTED DURING THE AFTERNOON. LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. MAIN FORECAST CONCERNS WILL BE CHANCES FOR THUNDERSTORMS THROUGH MOST OF THE PERIOD AND TEMPERATURES. ZONAL TO SOUTHWEST FLOW GIVES WAY TO NORTHWEST FLOW. THERE ARE SEVERAL WAVES THAT MOVE THROUGH THE AREA DURING THE PERIOD. THE FIRST WAVE MOVES INTO THE AREA THURSDAY NIGHT INTO FRIDAY. THERE WILL BE A CHANCE FOR SOME THUNDERSTORMS. ON FRIDAY A SURFACE LOW DEVELOPING IN KANSAS WILL LIFT A WARM FRONT NORTH INTO THE FORECAST AREA. WITH THE FRONT MOVING THROUGH AND THE ANOTHER UPPER WAVE MOVING INTO THE AREA THERE IS A BETTER CHANCE FOR THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG TO SEVERE. SATURDAY AND SATURDAY NIGHT THERE ARE WEAK WAVES THAT MOVES THROUGH BUT LITTLE IN THE WAY TO GET THINGS STARTED SO ANY PRECIPITATION WILL BE SPOTTY. THE NEXT CHANCE FOR SOME THUNDERSTORMS WILL BE SUNDAY INTO SUNDAY NIGHT. ANOTHER STRONGER WAVE MOVES INTO THE AREA AND A COLD FRONT MOVES THROUGH THE AREA SUNDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT MOVES THROUGH. SOME OF THESE COULD BE SEVERE. MONDAY AND MONDAY NIGHT THE UPPER WAVE MOVES TO THE EAST AND A SURFACE HIGH PRESSURE MOVES INTO THE AREA...KEEPING THINGS DRY. AGAIN TUESDAY INTO TUESDAY NIGHT THERE ARE A FEW WEAK UPPER LEVEL WAVES THAT MOVE INTO THE PLAINS. MODELS HAVE SOME FAIRLY SPOTTY PRECIPITATION AROUND THE AREA WITH THESE UPPER LEVEL WAVES. THE GFS HAS MORE PRECIPITATION AROUND THAN THE ECMWF DOES. TEMPERATURES WILL BE SOMEWHAT VARIABLE THROUGH THE WEEK. WITH CLOUDS AROUND ON FRIDAY THE TEMPERATURES WILL BE A BIT COOLER...WARMING AFTER THE WARM FRONT LIFTS TO THE NORTH FOR SATURDAY AND SUNDAY THEN COOLING AGAIN AS THE COOL FRONT MOVE THROUGH MONDAY AND TUESDAY AND COOLING MORE AFTER THE FRONT MOVES THROUGH TUESDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 1105 UPDATE/949 UPDATE...BRYANT AVIATION...HEINLEIN SHORT TERM/419 UPDATE...ROSSI LONG TERM...JCB
Hazardous weather outlook, May 23, 10:00 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1000 PM CDT WED MAY 23 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1000 PM CDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE OUTLOOK AREA THROUGH THE OVERNIGHT HOURS TONIGHT. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY MORNING THURSDAY...WITH HAIL TO SIZE OF GOLF BALLS THE PRIMARY SEVERE WEATHER THREAT. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE THROUGH SUNRISE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. CHANCES FOR NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA THURSDAY THROUGH FRIDAY AFTERNOON. DURING THE OVERNIGHT HOURS FRIDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA...WITH HAIL TO THE SIZE OF GOLF BALLS BEING THE PRIMARY SEVERE WEATHER THREAT. FROM SATURDAY INTO SUNDAY NIGHT...AND AGAIN TUESDAY...THUNDERSTORM CHANCES CONTINUE OVER PARTS OF THE OUTLOOK AREA. ALTHOUGH SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT DURING ANY OF THESE TIME FRAMES...PRELIMINARY INDICATIONS SUGGEST THAT SUNDAY AND SUNDAY NIGHT HAVE THE GREATEST SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH EARLY THURSDAY MORNING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT
In the hours before
Local storm report, May 23, 11:20 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1120 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM HAIL 3 E BERTRAND 40.53N 99.58W
05/23/2012 E0.75 INCH PHELPS NE EMERGENCY MNGR
PENNY HAIL ONGOING 3 EAST OF BERTRAND.
&&
BRYANTLocal storm report, May 23, 11:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1138 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM HAIL ELM CREEK 40.72N 99.38W
05/23/2012 E1.00 INCH BUFFALO NE TRAINED SPOTTER
QUARTER-SIZE HAIL ONGOING AT ELM CREEK.
&&
BRYANTLocal storm report, May 23, 11:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1149 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST 1 E HOLDREGE 40.44N 99.36W
05/23/2012 M56 MPH PHELPS NE AWOS
56 MPH WIND GUST MEASURED AT KHDE AT 1135 PM CDT.
&&
BRYANTLocal storm report, May 23, 11:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1159 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM HAIL KEARNEY 40.70N 99.08W
05/23/2012 E1.50 INCH BUFFALO NE TRAINED SPOTTER
50 MPH WIND GUST ALSO ESTIMATED.
&&
BRYANTLocal storm report, May 24, 12:00 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1200 AM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL W KEARNEY 40.70N 99.08W
05/24/2012 E1.50 INCH BUFFALO NE AIRPLANE PILOT
PING PONG BALL SIZE HAIL ONGOING ONE MILE WEST OF
KEARNEY.
&&
BRYANTLocal storm report, May 24, 12:03 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1203 AM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL W KEARNEY 40.70N 99.08W
05/24/2012 E1.50 INCH BUFFALO NE PUBLIC
PING PONG BALL SIZE HAIL ONGOING ONE MILE WEST OF
KEARNEY.
&&
BRYANTThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:29 PM CDT | Special Weather Statement | GID | Clay | 46 min |
| May 23, 9:59 PM CDT | Special Weather Statement | GID | Greeley, Valley | 46 min |
| May 23, 10:13 PM CDT | Special Weather Statement | GID | Greeley | 47 min |
| May 23, 10:15 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 30 min |
| May 23, 10:19 PM CDT | Special Weather Statement | GID | Nance | 41 min |
| May 23, 10:25 PM CDT | Special Weather Statement | GID | Hamilton | 50 min |
| May 23, 10:52 PM CDT | Special Weather Statement | GID | Gosper | 38 min |
| May 23, 10:52 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Howard, Sherman | 38 min |
| May 23, 10:54 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 51 min |
| May 23, 11:10 PM CDT | Special Weather Statement | GID | Nance | 50 min |
| May 23, 11:11 PM CDT | Special Weather Statement | GID | Greeley | 34 min |
| May 23, 11:16 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Kearney, Phelps | 44 min |
| May 23, 11:24 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Howard, Sherman, Valley | 51 min |
| May 23, 11:30 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Howard, Sherman | 45 min |
| May 23, 11:36 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 39 min |
| May 23, 11:53 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 37 min |
| May 24, 12:12 AM CDT | Special Weather Statement | GID | Harlan, Phelps | 33 min |
| May 24, 12:15 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 45 min |
| May 24, 12:28 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Hamilton, Merrick | 47 min |
| May 24, 12:47 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 33 min |
| May 24, 12:56 AM CDT | Special Weather Statement | GID | Harlan | 34 min |
| May 24, 1:09 AM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance, Polk, York | 51 min |
| May 24, 3:03 AM CDT | Special Weather Statement | GID | Hamilton | 27 min |
| May 24, 3:21 PM CDT | Special Weather Statement | GID | Sherman | 39 min |
| May 24, 4:28 PM CDT | Special Weather Statement | GID | Nance | 47 min |
| May 24, 4:46 PM CDT | Special Weather Statement | GID | Greeley | 44 min |
| May 24, 4:58 PM CDT | Special Weather Statement | GID | Nance | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.